Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Have hives in hips that itch and pop. Had a steroid shot. Ordered prednisone treatment. Will it react to wellbutrin?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2006
Answered : 520 Questions
Question
I started itching Dec. 16, 2011 on my right hip. When I scratched hives pop up. It spread all across my chest like one large hive not to mention all along my pelvic. I had a steroid shot on New Years Eve and two days later I had to call the doctor for another round in pill form because it just wasn't enough. Ordered one more prednisone treatment and waited. It cleared up for a few days but as the steroids left me, the rash came back. My first thought was that I grabbed the gain laundry detergent with the pink top because I was in a hurry. once I thought that was it I washed my clothes several times again just to make sure the old detergent is out, ANyway, it's now over a month later and I don't know what to do. I'm on Wellbutrin and Ambien now and I wonder if something isn't clicking there. But I've been on wellbutrin for 6 months now. Why would it wait that long before reacting if it is in fact the Wellbutrin? for 4 months I've had to take about 4 benedryl a day and have covered the areas with Calamine and cortisone cream......... Any advise would help... so tied of itching and it turning into a rash
Posted Sun, 6 May 2012 in Skin Hair and Nails
 
 
Answered by Dr. Gaurang Krishna 2 hours later
Hello,

Thanks for your query.

The problem that you are suffering from is called Chronic Urticaria or Hives (as you have mentioned).
Once started it tends to go on for a long time.

Most of the times (more than 95%), there is no detectable cause for it.
If you strongly think that, food may be playing a role, you may try to avoid that particular ingredient, but as I have already said, this doesnt work often.

The best way ahead is to take antihistamines like Fexofenadine. Please consult your doctor for prescription. Try skipping a dose every one month or so, to check if you are free from urticaria or if the severity has gone down.

Please be informed that medicines only control the disease and not cure it. The body gets rid of it on its own. But that time period can not be predicted.

I hope I have answered your question. Should you have any further questions, please feel free to ask me. Please accept my answer in case you have no follow up queries.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor